Long story short. 10 years of Propecia (1mg) then wanted to quit because of side effects (warm feeling, feeling fear and nerves, Depressed thoughts). Also good to know is that I had this over a very long period from time to time but we (doctor and I) just did not link it to Propecia.
About 10 days ago quit after thoughts became overwhelming (something broke in me). Could not reach doctor to ask how to quit so just quit. 2 days after that moment felt better and better. Next day I became overwhelmed with the opposite (colors were brighter, euphoria etc etc). Like an overdoses of something, hyperactive, and something broke in me again (was rdy to jump off a cliff). Also my penis was like rubber.
Thought that was the end (that was Sunday, 2 days ago).
Monday I first went to the doctor (that is yesterday), but I surprisingly had a great day (all things that first failed worked again) and got better as the day went by.
So my though was, I had the crash but I recovered, Also this morning again felt great, but then again that overdoses feeling kicked in … (after going back and fort with my doctor about what happend) we decided to start again but with 25% of 1 Propecia pill (after being off it for 5 days) to take the edge of the "overdoses"of waves of hormones I am getting because I quit Propecia.
The strategy is now to keep doing that wile I see some specialists in hormones (endocrinology) to see how to “land” safely.
Not sure that helps. But I do believe that the wave of hormones quieting Propecia is maybe as dangerous as the pill itself. But I quit after 5 days so also have to find out if that still works now to gradualy go down on dosis …
From this I also have the questions did anyone with PFS ever start again with 1 mg or less Propecia to start things up again to later again land safely ?
The below text comes from this post https://www.hairlosstalk.com/interact/threads/do-not-stop-finasteride-cold-turkey-a-strong-argument-to-taper-to-very-low-doses.88299/
“Logically speaking there are basically two broad possibilities for what causes this syndrome:
(1) Something the drug does to you while you are on it (affects neurosteroids, the androgen receptor, etc, etc, hypotheses abound)
(2) Something that happens upon stopping it
(or perhaps a combination of (1) and (2))
The reason why (2) seems to be plausible is the time line of events that most men report -
- experiencing side effects while on the drug
- a resolution of side effects a few days after stopping
- followed by a ‘crash’ a few days or weeks after this
- the symptoms following this ‘crash’ are variable in severity and variable in how long it takes to resolve. They also seem to be worse than the side effects experienced on the drug AND they seem to have a different hormonal signature (ie in post-finasteride syndrome men seem to have a hypogonadotrophic hypogonadism, while men on the drug have low DHT (of course) and a slightly higher than normal testosterone and basically normal LH and FSH)
This time line of symptoms seems to fit the shutdown of the axis cause by a surge in returning hormones.
I think (1) is important because it probably increases the sensitivity of the system to DHT and other hormones, thus creating a perfect storm - a rapid and large increase in hormone affecting an already overly sensitive system; making it more likely to be shut down."